Nilpotent Subsets of Hopf Module Algebras

  • V. Linchenko
Chapter
Part of the Mathematics and Its Applications book series (MAIA, volume 555)

Abstract

Let H be a Hopf algebra over the field k and let A be an H-module algebra. In this paper we consider when various nilpotent subsets of A are stable under the action of H. We first show an Engel-type theorem about triangularizing H-stable subalgebras of nilpotent matrices. We also prove that if A is finite-dimensional, H is involutory, and the field is of characteristic zero or characteristic p relatively prime to the dimension of A, then the Jacobson radical of A is H-stable. This fact was known earlier in several special cases; when H = kG,a group algebra, it is trivially true, and when H = (k [G]) * it was proved in [CM], answering a question of Bergman [B]. The general situation of H-stable radicals was considered by Fisher [F], with some partial results. It is false without some hypotheses, as we show with some examples.

Keywords

Argentina 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [B]
    G. M. Bergman, On Jacobson radicals of graded rings, unpublished manuscript.Google Scholar
  2. [CM]
    M. Cohen and S. Montgomery, Group graded rings, smash products, and group actions, Trans AMS, 282 (1984), 237–258.MathSciNetCrossRefMATHGoogle Scholar
  3. [EG]
    P. Etingof and S. Gelaki, On finite-dimensional semisimple and cosemisimple Hopf algebras in prime characteristic, Inter. Math. Research Notices, 16 (1998), 851–864.MathSciNetCrossRefGoogle Scholar
  4. [F]
    J. R. Fisher, A Jacobson radical for Hopf module algebras, J. Algebra, 34 (1975), 217–231.MathSciNetCrossRefMATHGoogle Scholar
  5. [J]
    N. Jacobson, Lie Algebras, Interscience, 1962.Google Scholar
  6. [La]
    R. Larson, Characters of Hopf algebras, J. Algebra, 17 (1971), 352–368.MathSciNetCrossRefMATHGoogle Scholar
  7. [LaR]
    R. Larson and D. Radford, Semisimple cosemisimple Hopf algebras, American J. Math., 110 (1988), 187–195.MathSciNetCrossRefMATHGoogle Scholar
  8. [L]
    V. Linchenko, On H-module algebras, Ph D thesis, University of Southern California, 2001.Google Scholar
  9. [LM]
    V. Linchenko and S. Montgomery, A Frobenius-Schur theorem for Hopf algebras, Alg. Rep. Theory, 3, (2000), 347 - 355.MathSciNetCrossRefMATHGoogle Scholar
  10. [M]
    S. Montgomery, Hopf Algebras and Their Actions on Rings, CBMS Lecture Notes 82, Amer. Math. Soc., Providence, 1993.Google Scholar
  11. [MS]
    S. Montgomery and H.-J. Schneider, Skew derivations of finite-dimensional algebras and actions of the Taft Hopf algebra, Tsukuba J. Math., 25 (2002), 337–358.MathSciNetGoogle Scholar
  12. [S]
    H.-J. Schneider, Lectures on Hopf Algebras, Universidad de Cordoba Trabajos de Matematica, No. 31/95, gdoba (Argentina), 1995.Google Scholar
  13. [Sw]
    M. Sweedler, Hopf Algebras, W.A. Benjamin, NY, 1969.Google Scholar

Copyright information

© Kluwer Academic Publishers 2003

Authors and Affiliations

  • V. Linchenko
    • 1
  1. 1.Department of MathematicsUniversity of Southern CaliforniaLos AngelesUSA

Personalised recommendations